Hail, Dundy
- When
- July 7, 8:00 PM MST
- Where
- Dundy County, 13 mi N of Max
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -101.400
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 7, 1:00 PM MST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT MON JUL 7 2003 FORECAST CONCERNS ARE THE EXPECTED SEVERE WEATHER THIS AFTERNOON AND EARLY EVENING FOLLOWED BY TEMPERATURES THROUGH THE 7 DAY PERIOD. TONIGHT...ONE MORE ACTIVE AFTERNOON AND EARLY EVENING OF SEVERE WEATHER BEFORE A DRYING TREND TAKES SHAPE. 700 THETA-E AXIS SETS UP OVER FAR EASTERN COLORADO AND TO A LESSER EXTENT THE NEBRASKA/KANSAS BORDER. 850 THETA-E CONVERGENCE STRENGTHENS ALONG THE ELEVATED MOISTURE AXIS AND AS HAS BEEN THE CASE THE PAST SEVERAL DAYS MID AND UPPER LEVEL FORCING MOVES IN FROM THE WEST. EXPECT SEVERE THUNDERSTORMS AGAIN OVER THE ABOVE MENTIONED AREAS. THESE THUNDERSTORMS WILL MOVE INTO SOUTHERN NEBRASKA BETWEEN 03Z-06Z WITH THE EASTERN COLORADO ACTIVITY MOVING EAST THROUGH THE REMAINDER OF THE FORECAST AREA PER MM5/4KM BAMEX/HPC/GFS. THESE MOVE EAST WITHIN THE 700 THETA-E AXIS AND ELEVATED AREA OF LIFT. LOW TEMPS AGAIN 60 TO 65 WEST...NEAR 70 EAST. TUESDAY...SOUTH WINDS CONTINUE AHEAD OF SURFACE LEE TROUGH. 700 THETA-E AXIS SETS UP FROM NEAR KMCK SOUTH THROUGH KGLD TO NEAR TRIBUNE. THERE IS SOME WEAK UPWARD MOTION FROM 850-700 AS ANOTHER 700/500 SHORTWAVE MOVES ACROSS FROM THE WEST. 700 TEMPS FORECAST TO BE +15 TO +16C WHICH IS WITHIN THE THRESHOLDS OF GETTING SEVERE THUNDERSTORM GENERATION. 850 THETA-E CONVERGENCE STRENGTHENS IN THIS AREA BETWEEN 00Z-03Z TIMEFRAME LENDING SUPPORT TO A FEW STORMS... POSSIBLY SEVERE. WEDNESDAY...COOL FRONT PUSHES THROUGH THE AREA BRINGING A RELIEF FROM THE HEAT AND A CONTINUED DRY FORECAST. LATEST 850 GUIDANCE FROM THE ETA/GFS SUPPORT READINGS IN THE UPPER 80S WEST TO NEAR 95 EAST. THIS IS WELL COLLABORATED WITH SURROUNDING OFFICES. THURSDAY...TEMPS QUICKLY REBOUND WITH A FRONTAL BOUNDARY SLICING NORTHEAST TO SOUTHWEST ACROSS THE AREA. 850 TEMPS WARM HIGH TEMPERATURES INTO THE MID 90S WEST TO NEAR 100 EAST. HAVE INCLUDED A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THE FRONTAL BOUNDARY AS 700 MOISTURE AND 850 THETA-E CONVERGENCE ARE PRETTY GOOD. IN THE 4 TO 7 DAY EXTENDED PERIOD (FRIDAY-MONDAY)...LATEST LONG RANGE GUIDANCE HAS CHANGED A BIT. LATEST MRF NOW SUGGESTING THE UPPER HIGH WILL MIGRATE A BIT FURTHER WEST THAN YESTERDAYS RUN... ALLOWING A COLD FRONT TO PUSH THROUGH ON FRIDAY. FOR SATURDAY THE UPPER HIGH IS PARKED OVER THE SOUTHWEST UNITED STATES WHILE AT THE SURFACE WINDS VEER TO THE SOUTHEAST ON THE BACKSIDE OF THE SURFACE HIGH. THE UPPER RIDGE PUSHES A BIT EAST ON SUNDAY WITH WARMING 850 TEMPS. THIS TREND CONTINUES ON MONDAY WITH WARMER TEMPS AND DRY WEATHER PER 700 TEMPS. .GLD...NONE. DDT
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF THE KANSAS AND NEBRASKA BORDER. ANOTHER AREA OF CONCERN FOR SEVERE THUNDERSTORMS IS IN EASTERN COLORADO. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN OF EASTERN COLORADO IN RESPONSE TO DAYTIME HEATING ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE ROCKIES. ALSO ADDITIONAL STORMS WILL DEVELOP THIS AFTERNOON ALONG THE KANSAS AND NEBRASKA BORDER NEAR A STATIONARY FRONTAL BOUNDARY. THESE STORMS WILL THEN SPREAD OVER THE REMAINDER OF THE TRI STATE AREA THROUGH THE EVENING. ANY STORMS THAT BECOME SEVERE WILL POSE A THREAT OF LARGE HAIL AND DAMAGING DOWNBURST WINDS OF UP TO 70 MPH...WHICH CAN MOVE FAR AHEAD OF THE THUNDERSTORMS THEMSELVES AND EFFECT LARGE AREAS. HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT ALONG AND NORTH OF A LINE FROM IDALIA COLORADO TO NORTON KANSAS. HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S TO NEAR 100 AND LOW RELATIVE HUMIDITIES WILL PRODUCE EXTREME FIRE CONDITIONS TODAY. ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST...A FEW COULD BECOME SEVERE. THE AREA OF CONCERN IS ALONG A LINE FROM TRIBUNE KANSAS TO GOODLAND KANSAS TO MCCOOK NEBRASKA. HEAT WILL ALSO CONTINUE TO BE A CONCERN THROUGH WEDNESDAY WITH TEMPERATURES AROUND 100. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT MON JUL 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 1 NE YUMA CO .75 INCH HAIL
07/07/03 YUMA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT MON JUL 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 14 S KANORADO KS .75 INCH HAIL
07/07/03 SHERMAN REPORTED BY STORM
SPOTTER.
0743 PM 10 W GOODLAND KS .75 INCH HAIL
07/07/03 SHERMAN REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM MDT MON JUL 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0746 PM 6 WSW GOODLAND KS 62 MPH TSTM GUST
07/07/03 SHERMAN REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT MON JUL 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 7 NW GOODLAND KS .75 INCH HAIL
07/07/03 SHERMAN REPORTED BY STORM
SPOTTER.
0800 PM GOODLAND ARPT KS .88 INCH HAIL
07/07/03 SHERMAN REPORTED BY OFF-DUTY
NWS EMPLOYEE.SPECIAL WEATHER STATEMENT TEST NATIONAL WEATHER SERVICE GOODLAND KS 835 PM MDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH 671 REMAINS VALID UNTIL 1100 PM MDT MONDAY EVENING (MIDNIGHT CDT) FOR THE FOLLOWING AREAS: IN EAST CENTRAL COLORADO THIS WATCH INCLUDES 3 COUNTIES... CHEYENNE...KIT CARSON...YUMA IN NORTHWEST KANSAS THIS WATCH INCLUDES 9 COUNTIES... CHEYENNE...DECATUR...GOVE...LOGAN...RAWLINS...SHERIDAN...SHERMAN... THOMAS...WALLACE IN SOUTHWEST NEBRASKA THIS WATCH INCLUDES 3 COUNTIES... DUNDY...HITCHCOCK...RED WILLOW DLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
849 PM MDT MON JUL 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 6 W SHARON SPGS KS .75 INCH HAIL
07/07/03 WALLACE REPORTED BY STORM
SPOTTER.The Goodland radar (KGLD), 107 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370212, 5370213, 5370214, 5370215.